Post # 16
I went on Yaz at age 19, and have been on it for 13 years. I initially had some common side effects during the first two weeks (bloating, spotting, some cramping), but it cleared up after two weeks and I’ve had no major side effects since.
I’ve tried one of the generics, Gianvi, a couple times and absolutely don’t recommend it. It was awful for me. So I always make sure the pharmacy gives me the brand name, even though it’s more expensive.
Post # 17
I responded negatively to hormonal birth control in general, nausea and migraines. For my acne, which was awful–cystic acne–I gave in at twenty eight and did a round of accutane. I had been afraid of it, wishing there were more longitudinal studies, etc. But my skin was scarring and acne is painful too, which I was sick of. I did 5 months of accutane. My skin cleared up three weeks in, pores cleared and tightened up gradually. My acne never came back. For my son, who got my bad skin, we do a regimen of benzoyl peroxide treatments and sunflower + tea tree oil applications and his face is clearing up. We’ll do accutane when he is closer to eighteen if it’s not well-controlled at that time.
I wouldn’t do risky birth control for acne. There are better solutions.
Like pp mentioned, I also had thought yaz had been pulled from the market. I know there have been several law suits filed against the company. I wouldn’t touch it.
Post # 18
Many different brands of BC will help with acne, so I’d say it depends how severe it is – I personally would not take Yaz due to the bad reviews I’ve read. I have always had bad skin, and take Portia (and use it to do extended cycles, to have my period once every 3 months), and my skin has been 99% clear all the 5 years I’ve been on it, and I don’t really experience any side effects (just a smidge of nausea, so I take it at night before bed instead of in the morning and that solved the problem). If you’re in the US, I highly recommend Nurx for mail order BC, they’re awesome!
Post # 19
I went on Yaz in my early 20s and I personally hated it. I was extremely hormonal, borderline crazy and gained weight. Within a month of being off it, I was totally back to normal.